I have been taking victoza for 6 months and experience diarea, is this normal?
- 29 May 2011 by joycegleiwitz
- 9 February 2013
- obesity, diabetes, type 2, metformin, victoza
i take metformin which i have reduced to 1000 from 2000 as was told by nurse victoza could nt be the cause
My understanding that the max dose for Metformin is 1000 mgs. And Metformin's side effects include diarhea. Drink a lot of water if you do get this side effect
I agree with Laurie... and not the nurse.
Diarrhea is a common side effect of Victoza.
I recently stopped taking Onglyza and Byetta,now I'm on Victoza. With that being said I also have diarrhea at least twice a day. It is a side effect of Victoza. Hope you get better soon.
I'm going to add a bit of a contrasting opinion here... I've been on Victoza (the 1.2 dose) for 6 months and never had diarrhea. For me, metformin caused major diarrhea (which is also a side effect of metformin). So it could probably be either.
I our family it is my hubby who is diabetic. When he was on a high dose of Metformin, he was plagued with diarrhea. So he cut the dosage back to 1000mgs, this stopped the problem. He is now starting voctoza, so it is too soon to tell.
Metformin is the major offender here.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 13 Jun 2011 • 6 answers
Posted 30 Oct 2012 • 1 answer
Posted 30 May 2013 • 1 answer
Posted 10 Jan 2016 • 2 answers
Posted 16 Feb 2016 • 1 answer